Louisiana, 2015Damaging Wind in Louisiana, May 7, 2015
May 7, 2015 · NWS JAN · 1 event in 1 county or zone
Daytime heating combined with ample moisture to bring scattered storms to the region. Isolated severe storms brought some small hail and wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Daytime heating combined with ample moisture to bring scattered storms to the region. Isolated severe storms brought some small hail and wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 7, 2:50 PM CST, 55 minutes earlier.
Area forecast discussion, May 7, 2:50 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT THU MAY 7 2015
.DISCUSSION...THE WARM AND GENERALLY DRY CONDITIONS WILL CONTINUE TO
EXIST IN THE SHORT TERM. THERE WILL BE SOME OPPORTUNITY FOR PARTS OF
THE CWA TO SEE SOME ISO/SCT SHOWERS/TSRA...BUT THOSE LOCATIONS WILL
BE MAINLY CONFINED TO THE FAR W/NW AREAS OF THE CWA INTO SUNDAY
AFTERNOON. WE COULD ALSO SEE LITTLE TO NO ACTIVITY IN THE CWA FOR
SAT-SUN AS MORE CAPPING DEVELOPS AS RIDGING ALOFT BUILDS. TONIGHT
INTO SUN WILL MAINLY BE A TEMP TYPE FORECAST AND PERSISTENCE WILL
WEIGH HEAVILY IN THE PROCESS. OVERALL EXPECT THE CONTINUATION OF
WARM AFTERNOONS WITH A STEADY WARMING TREND FOR OVERNIGHT LOWS. MAX
TEMP RANGE WILL BE MAINLY 85-90 DEGREES DURING THIS PERIOD. LOWS
WILL MAINLY RANGE BETWEEN 60-70 DEGREES WITH THE E/SE HALF SEEING
THE COOLER READINGS TONIGHT AND FRI NGT AS THE SFC RIDGE WILL HAVE
MORE INFLUENCE.
THERE WILL BE PLENTY OF CONVECTIVE ACTIVITY TO OUR W/NW FROM FRI-
SUN. WE LOOK TO REMAIN FREE OF ANY OF THAT ACTIVITY UNTIL POSSIBLY
VERY LATE IN THE SUN NGT PERIOD. THERE ARE INDICATIONS THAT OUR NW
MAY CATCH THE DYING STAGES OF A CONVECTIVE COMPLEX AROUND SUNRISE
MON. WHILE THERE HAS BEEN DISCUSSION OF INCREASED CONVECTIVE
POTENTIAL ON MON...ALONG WITH SOME POTENTIAL FOR SVR STORMS...MUCH
UNCERTAINTY EXISTS IN THE EVOLUTION OF ACTIVITY FROM LATE SUN NGT
AND HOW IT MAY REALLY DISRUPT CONVECTIVE POTENTIAL ON MON. FOR
NOW...THE BEST COURSE IS TO WAIT AND SEE WHAT THE MODELS OFFER INTO
THE WEEKEND CONCERNING ANY RISK FOR MON.
FOR THE REST OF THE WORK WEEK...OPPORTUNITIES FOR PRECIP LOOK TO
EXIST WHICH IS AN INCREASE FROM MODEL RUNS A COUPLE DAYS AGO.
ALSO...TEMPS LOOK TO BE ON THE COOLER SIDE AS A SFC BOUNDARY WILL BE
NEAR THE CWA. /CME/
&&
.AVIATION...EXPECT VFR CONDITIONS FOR THE REST OF THE DAY. FOR
OVERNIGHT LOOKING FOR ANOTHER ROUND OF AREAS OF IFR/MVFR DUE TO
PATCHY FOG AND STRATUS MAINLY ACROSS THE SOUTHWESTERN AREAS. EXPECT
CEILINGS AND VISIBILITIES TO RISE BY 15Z. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 65 88 65 88 / 5 5 6 7
MERIDIAN 60 88 61 88 / 2 3 2 4
VICKSBURG 66 88 67 88 / 10 12 13 10
HATTIESBURG 62 89 63 89 / 3 3 3 4
NATCHEZ 66 86 67 86 / 11 15 11 10
GREENVILLE 67 88 67 88 / 6 19 13 17
GREENWOOD 65 87 65 87 / 4 11 12 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
CME/17/
Hazardous weather outlook, May 7, 1:13 PM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
213 PM CDT THU MAY 7 2015
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
081915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
213 PM CDT THU MAY 7 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.
21
&&
...HAZARD LEGEND...
NO SHORT TERM HAZARDS EXPECTED.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
Thunderstorm Wind, Catahoula
- When
- May 7, 3:45 PM CST
- Where
- Catahoula County, 4.09 mi ESE of Enterprise
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.870, -91.820
Minor roof damage occurred. Several trees about 18 inches in diameter were uprooted and took down power lines. Some of these power lines were partially laying on Highway 124. Penny size hail also fell.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, May 7, 2015$43,000 · EF1 · 20 events
- Tornado and Flash Flood in Colorado, May 7, 2015$5,000 · EF1 · 14 events
- Wildfire in California, May 7, 2015$30,000 · 1 event
- Flash Flooding and Hail in Oklahoma, May 7, 2015$10,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Iowa, May 7, 20151 in hail · 6 events
- Hail and Damaging Winds in Iowa, May 7, 2015$8,000 · 55 kt wind · 6 events
- Hail in Florida, May 7, 20150.88 in hail · 5 events
- Flash Flooding and Heavy Snow in California, May 7 to 8, 2015$4,000 · 4 events
- Hail and Damaging Wind in Texas, May 7, 20152.5 in hail · 4 events
- Dense Fog in Virginia, May 7, 20153 events
- Tornado and Hail in Colorado, May 7, 2015EF0 · 3 events
- Hail and Damaging Wind in Nebraska, May 7, 20151.25 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 567334.